MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG BYRD ZYGOMA REDUCTION SCREW; INSTRUMENT

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG BYRD ZYGOMA REDUCTION SCREW; INSTRUMENT
Model Number 38-709-03-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported that an instrument broke during a fracture reduction.All remaining pieces were successful removed without further complications.
 
Additional Manufacturer Narrative
The stereo microscope investigation revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The review of the product device history records was performed on the lot number identified.In this investigation no anomalies were discovered.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
BYRD ZYGOMA REDUCTION SCREW
Common Device Name
INSTRUMENT
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7395626
Report Number9610905-2018-00042
Device Sequence Number1274409
Product Code HWC
UDI-Device Identifier00888118063274
UDI-Public(01)00888118063274
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
Report Date (Section F) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number38-709-03-07
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/26/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age32 YR
Date Report Sent to FDA04/04/2018